Share Facebook
Crohn's Disease Forum » Support Forum » Swelling after IV fluids?


06-14-2012, 01:45 AM   #1
Tiffany
 
Join Date: Apr 2011
Location: Calgary, Alberta
Swelling after IV fluids?

I have been having a pretty bad tummy month. I ended up in the ER today after 2 days of going to the bathroom constantly and was pretty dehydrated. I didn't ask for any pain meds this time, I usually don't do well with pain meds and try to avoid them as best as I can. Anyways after some blood work..everything looked pretty good except for a fever and a slightly elevated white blood cell count. I was given some IV fluids and a bag of anti nausea, was told to contact my GI in the morning and sent home. when I got home I looked in the mirror and was horrified at how puffy my face was, even my fingers and toes look like little sausages. This has never happened in the past. I'm guessing this is just fluid retention, is this common? has this happened to any of you.
atm I am not on any medication, they think its crohns but I'm still undergoing some tests.
06-14-2012, 01:03 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
No I don't recall that ever happening after IV fluids. Maybe its a side effect from the anti nausea medication they gave? How is it now? Did it go away?
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
06-14-2012, 01:10 PM   #3
Keepingfaith
Senior Member
 
Keepingfaith's Avatar
 
Join Date: May 2012
Location: Alabama
It's normal. Just keep it elevated. This happens to me EVERY time. I've had to have my IV changed on several occasions this week in this hospital because my arms is getting so swollen the ID wristband starts cutting off my circulation. I'm considering telling the nurse again but it takes forever to get a vein on steroids.

It can take up to a week for it to go down to normal. Drink plenty of fluids and keep it elevated. This is one of the reasons nurses come in every 2 hours during the night when you're in the hospital. To check the IV site for swelling. That's why they also ask constantly how your IV feels. Try to let them know ahead of time next time.
__________________
Current medication:
Entyvio
Imuran
Entyvio
Prilosec
Protonix
Seasonique
Noritriptyline
Steroid suppositories
Canasa suppositories

Diet: Feeding via J-tube

DX: Crohn's Disease, Juvenile Rheumatoid Arthritis, Endometriosis, Gastroparesis

Previous Medications:
Remicade- Drug Induced Lupus, Humira, Prednisone,
Entocort, 6MP, Methorexate, Amitriptyline, Asacol, Flagyl, Apriso, Cimzia, Cipro, Sulfasalazine etc. You name it, I've tried it.
06-15-2012, 03:15 AM   #4
Tiffany
 
Join Date: Apr 2011
Location: Calgary, Alberta
Thank you. It makes me feel better knowing i'm not the only one this has happened to
I told the nurse that my IV didn't feel right, she said it was normal, even though I don't remember it hurting that bad the last time...mind you I was on pain killers. The swelling has gone down a lot since yesterday. My face isn't as puffy, I just have a bit of swelling in my fingers and toes.
06-15-2012, 05:59 AM   #5
Samboi
Senior Member
 
Samboi's Avatar
 
Join Date: Jan 2012
Location: Australia

My Support Groups:
It's not that unusual.
At least I don't think it's unusual!
My legs were like chuby little sausages after a hospy stay last year.
I peed for days after I got out.
__________________
Dx - Crohns Disease - 1992
Ileostomy - Jan 2012, Reversed Aug 2013
Pred works, all else seems to fail
Trying Vedoluzimab - running out of options
Neupogen
06-15-2012, 06:20 AM   #6
Scifimom
Senior Member
 
Scifimom's Avatar
 
Join Date: Aug 2010
Location: THESSALONIKI, Greece

My Support Groups:
First time I was at the hospital with crohns I was taking IVfluids non stop for 15 days, when the iv line stopped I peed non stop for like a week and lost 30 pounds. As long as I had the IV I looked like I was puffed from inside. Everything was swollen, even my eyelids.

Its normal, as the pps said keep your feet up and rest (and pee)
06-16-2012, 01:01 AM   #7
Tiffany
 
Join Date: Apr 2011
Location: Calgary, Alberta
Puffyness is all gone, it's strange, I feel like my rings are too lose now lol. Btw I have been peeing constantly since I got out too, it's not much of a change since I'm already in there all the time anyways lol.
Hope everyone is having a good day
Thanks everyone
Reply

Crohn's Disease Forum » Support Forum » Swelling after IV fluids?
Thread Tools


All times are GMT -5. The time now is 11:30 PM.
Copyright 2006-2017 Crohnsforum.com